Hail, Outagamie
- When
- August 10, 1:07 PM CST
- Where
- Outagamie County, 0.69 mi S of Seymour
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.510, -88.330
Quarter size hail fell in Seymour.
Scattered thunderstorms developed when a cold front encountered moderately unstable air. The strongest storms contained heavy rain, large hail, and wind gusts of 40 to 50 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Scattered thunderstorms developed when a cold front encountered moderately unstable air. The strongest storms contained heavy rain, large hail, and wind gusts of 40 to 50 mph. The largest reported hail was half dollar size in Green Bay (Brown Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 10, 12:47 PM CST, 20 minutes earlier.
Area Forecast Discussion National Weather Service Green Bay WI 147 PM CDT Thu Aug 10 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 145 PM CDT Thu Aug 10 2017 Convection trends through the evening hours the primary issue. The upper low continues to drop southeastward over the state this afternoon while a cold front extended from around central Wisconsin to southeast Iowa. Convection early this afternoon were located with the upper low over the northwest half of Wisconsin and along the cold front over Iowa. Best shear values and instability were located over southern Wisconsin and just reaching the far southern portion of the forecast area. As a result, timing suggest we still have a short window of strong to severe storms over east central Wisconsin this afternoon and early evening until the front goes through. Showers and isolated storms will continue to linger this evening as the upper low tracks through. Plenty of clouds and isolated showers expected for much of Friday with the cyclonic flow. high pressure building into the state from the west late in the day will begin to decrease clouds from west to east. .LONG TERM...Friday Night Through Thursday Issued at 145 PM CDT Thu Aug 10 2017 A high pressure ridge begins building in over the northern Midwest late in the weekend into next week. Some showers are possible off and on through next week, but little or no thunderstorm activity is expected. Temperatures will be at or slightly above normal in general. && .AVIATION...for 18Z TAF Issuance Issued at 1213 PM CDT Thu Aug 10 2017 Scattered showers and isolated storms are expected to pass over much of the forecast area this afternoon and early evening before tapering off this evening. MVFR cigs over northern Wisconsin will gradually expand southeastward and lower to a mix IFR/MVFR cigs overnight into Friday morning with little improvement through late Friday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 10 PM CDT this evening for WIZ022- 040-050. && SHORT TERM.....TDH LONG TERM......ML AVIATION.......TDH
Hazardous Weather Outlook National Weather Service Green Bay WI 147 PM CDT Thu Aug 10 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 147 PM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A few severe thunderstorms with large hail and damaging winds are possible through early this evening, mainly over east-central Wisconsin. The greatest risk for severe storms will be through 800 pm south and east of a line from Wautoma to Shawano to Wausaukee, with the later time frame along the lakeshore. South winds will produce waves up to 5 feet high to the Lake Michigan shoreline through this evening, resulting in a high swim risk. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Formal spotter activation may be needed this afternoon through early evening. LMZ521-522-541>543-111900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 147 PM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms will pose a hazard to boaters at times through early evening. A few storms with strong wind gusts are possible during the afternoon and early evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability for widespread hazardous weather is low. TDH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
157 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL KAUKAUNA 44.28N 88.27W
08/10/2017 E0.50 INCH OUTAGAMIE WI TRAINED SPOTTER
&&Special Weather Statement
National Weather Service Green Bay WI
158 PM CDT THU AUG 10 2017
WIZ022-031-038>040-049-073-074-101945-
Calumet WI-Southern Oconto County WI-Southern Marinette County WI-
Shawano WI-Kewaunee WI-Outagamie WI-Door WI-Brown WI-
158 PM CDT THU AUG 10 2017
...THUNDERSTORMS DEVELOPING OVER EAST CENTRAL WISCONSIN...
At 156 PM CDT, Doppler radar was tracking developing storms in a
line extending from 7 miles south of Navarino Wildlife Area to
Appleton. Movement was northeast at 35 mph.
Dime size hail and winds gusts to 35 mph will be possible with these
storms.
Locations impacted include...
Green Bay, Appleton, Marinette, Shawano, Kewaunee, Bay Shore Park,
Menasha, Kaukauna, Little Chute and Kimberly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief torrential rainfall is also occurring with these storms.
&&
LAT...LON 4462 8861 4468 8861 4468 8864 4476 8869
4508 8763 4495 8758 4490 8777 4486 8777
4471 8792 4463 8793 4469 8780 4487 8765
4490 8757 4450 8742 4442 8745 4433 8783
4433 8789 4431 8789 4419 8837
TIME...MOT...LOC 1856Z 245DEG 30KT 4455 8852 4427 8841
TDHThe Green Bay radar (KGRB), 17 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
10 hail. Local standard time, as filed.
Quarter size hail fell in Seymour.
Half dollar size hail fell on the west side of Green Bay.
Half dollar size hail fell in Green Bay.
Quarter size hail fell in Green Bay.
Quarter size hail fell in Green Bay.
Quarter size hail fell in Stangelville.
Quarter size hail fell north of Freedom.
Quarter size hail fell in Kewaunee.
Penny size hail fell southeast of Green Bay.
Penny size hail fell east of Butte Des Morts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2017Every state in 2017This day in weather historyWarnings in Wisconsin, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 718407, 718418, 718408, 718409, 718419, 718410, 718412, 718413, 718414, 718415.